Kenalog jab

Hi,

I had this in my bum on Monday.

The pain is so much better which is a blessed relief as the weekend was horrible.

I have strange feelings in my hands since the jab.

It's hard to describe.

You know when you have burnt yourself and after the pain you get this sort of numb feeling at the site of the burn?

Well, that's what is happening to my hands.

They feel sort of numb on the surface, but sensitive at the same time.

This really doesn't make any sense, but don't know how else to put it.

I am also getting a sort of prickly feeling.

When I stroke the dogs it's a really unpleasant sensation where the sensitivity is almost painful?

Anyone have any ideas please?

7 Replies

oldestnewest
  • Weird. Sounds like your nerves have been affected. Maybe it means you are healing? Like after you have had pins and needles and the circulation starts to return.

    Or maybe its got nothing to do with the jab.

    Hope its nothing complicated. I would give it a day or two, and then get hold of your GP if you are worried.

    I've had those bum jabs, but no after effects, just a great feeling of calm as the pain lifted.

  • My hands are what prompted me to want a steroid jab, they have been really painful, so it's not a reaction to the jab, it's what they did feel like before, but the pain has eased so I'm more aware of the weird sensation?

  • Elsa I had exactly the same thing happen after my Kenalog jab this time a year ago (almost). You describe it perfectly. When I told both of my GP's they said it kind of made sense as the inflammation goes down but the pain seems to worsen - for me anyway. It felt as if my hands had been stripped of all the cushioning somehow and all that was left was a burning pain in them.

    I don't think it lasted all the time the kenalog stayed in me though and I remember getting the best out of it after the first weeks. I also got terrible mood swings for about a week after having it and the same thing went for the Prednisolone when I took that orally about six months later. I also found that all these OA nodules sprung up in my top finger joints after the Kenalog shot and they've remained but don't hurt at all anymore. Thanks for reminding me actually as I was contemplating phoning my GP and asking if I could take Prednisolone again but now I've remembered the stripped burning pain and the bipolar thing I think I'll just sit this flare out! TTx

  • Hi Elsa, I have a Kenalog shot every 3mth, other than a feeling a little strange and a few headaches for about a week after I'm fine. In fact I should have had an injection last week and put it off as I felt ok, typically a few days later my hands became quite sore and getting worse, I've just phoned the hospital and arranged to go in tomorrow for my shot.

    Hope it clears up soon.

    Beth x

  • Well, just come back from the gp and she reckons that it's because I have trapped nerves in my wrists.

    The kenalog has got rid of the other pain, and this pain could have been there but was being masked by the other pain, or it could have started since the kenalog.

    It's because I have a lot of fluid around the joints in my wrists and hands.

    She said to wait a couple of weeks...great.....and go back if it doesn't improve.

    If it doesn't improve then maybe my meds will have to be tweaked.

    Bit peed off as I was so delighted when the jab started taking effect.

    In fact I felt quite excited at the thought of being without pain for a few weeks.

    Good to get answers though.

    Nic

  • Have you got wrist splints? Wearing those at night might help.

    And gentle frequent exercising of your hands, wrists and arms during the day to reduce the swelling.

  • No, I don't have wrist splints.

    I do have one of those squeezy balls with finger elastic.

    Do you think that may help?

You may also like...